Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 291, NWS Atlanta, GA

August 27, 2010Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 27, 2010, 5:43 PM EDT for Floyd County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2010, 5:43 PM EDT (21:43 UTC)
Expired
Aug 27, 2010, 6:30 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 5:55 PM EDTTSTM WND DMGRome, GA911 REPORTED 5 TREES DOWN...ONE ON A STRUCTURE...ON THE WEST SIDE OF ROME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1103 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS52 KFFC 272143
SVRFFC
GAC115-272230-
/O.NEW.KFFC.SV.W.0291.100827T2143Z-100827T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT FRI AUG 27 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FLOYD COUNTY IN NORTHWEST GEORGIA

* UNTIL 630 PM EDT

* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND  
  DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ROME...AND 
  WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3416 8531 3423 8536 3432 8537 3436 8527
      3439 8516 3435 8513 3430 8509 3422 8508
      3415 8513 3412 8522
TIME...MOT...LOC 2143Z 139DEG 2KT 3423 8520

$$
2 follow-up statements
666 
WWUS52 KFFC 272212
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT FRI AUG 27 2010

GAC115-272230-
/O.CON.KFFC.SV.W.0291.000000T0000Z-100827T2230Z/
FLOYD GA-
612 PM EDT FRI AUG 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL FLOYD COUNTY...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED FROM 
AROUND ROME TO LINDALE...MOVING NORTHWEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO FALLING WITH THIS STORM. DUE TO THE SLOW 
MOVEMENT OF THIS STORM...PONDING OF WATER ON ROADWAYS AND RISING 
WATER ON SMALL CREEKS AND STREAMS WILL OCCUR.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3416 8531 3423 8536 3432 8537 3436 8527
      3439 8516 3435 8513 3430 8509 3422 8508
      3415 8513 3412 8522
TIME...MOT...LOC 2210Z 123DEG 3KT 3420 8523

$$
187 
WWUS52 KFFC 272224
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT FRI AUG 27 2010

GAC115-272231-
/O.EXP.KFFC.SV.W.0291.000000T0000Z-100827T2230Z/
FLOYD GA-
624 PM EDT FRI AUG 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLOYD COUNTY EXPIRES
AT 630 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP 
TO 60 MPH. THIS STORM WAS LOCATED FROM NORTHEAST OF ROME TO 
LINDALE...MOVING NORTHWEST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COOSA.

ALTHOUGH THIS STORM IS WEAKENING...IT IS STILL LIKELY TO BE PRODUCING 
STRONG...GUSTY WINDS AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF 
THIS STORM MOVE TO A SAFE PLACE INDOORS. THE THREAT OF SEVERE WEATHER 
IS DECREASING...AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 630 PM.

MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3416 8531 3423 8536 3432 8537 3436 8527
      3439 8516 3435 8513 3430 8509 3422 8508
      3415 8513 3412 8522
TIME...MOT...LOC 2221Z 123DEG 3KT 3420 8524

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:20 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 27, 3:20 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT FRI AUG 27 2010

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
MODELS STILL SHOWING A STRONG UPPER RIDGE BUILDING OVER THE EASTERN
U.S. THROUGH THE SHORT TERM FORECAST PERIOD. FAIRLY IMPRESSIVE
SURFACE RIDGE ALSO FORECAST TO DEVELOP...CENTERED OVER THE MID
ATLANTIC STATES. THIS SHOULD LEAD TO DECREASING PRECIPITATION
CHANCES...HOWEVER 12Z GFS MODEL RUN IS NOW PLACING THE WEAK UPPER
TROUGH ON THE SOUTHWEST FLANK OF THE UPPER RIDGE OVER GEORGIA AND
ALABAMA VERSUS OVER THE LOWER MISSISSIPPI VALLEY OR CENTRAL GULF
COAST LIKE THE NAM AND ECMWF. RIGHT NOW MY CONFIDENCE CONCERNING THIS
FEATURE AND ITS EFFECTS ON GEORGIA IS A FAIRLY LOW. I HAVE KEPT
ISOLATED TO SCATTERED CONVECTION IN THE FORECAST FOR THE FORECAST
AREA THROUGH SATURDAY...BUT HAVE CONFINED POPS TO THE FAR SOUTH AND
SOUTHWEST SUNDAY AS DRIER AND MORE STABLE AIRMASS SPREADS IN FROM THE
NORTHEAST. TEMPERATURES SHOULD REMAIN SEASONAL THROUGH THE SHORT TERM
FORECAST PERIOD.

.LONG TERM /MONDAY THROUGH FRIDAY/...
GFS AND ECMWF REMAIN CONSISTENT IN KEEPING THE STRONG UPPER RIDGE
OVER THE EASTERN U.S. AND THE SURFACE RIDGE CENTERED OVER THE MID
ATLANTIC STATES THROUGH THE MAJORITY OF THE EXTENDED FORECAST PERIOD.
UPPER RIDGE IS FORECAST TO BEGIN WEAKENING BY THE LATTER HALF OF THE
WEEK AND EVENTUALLY SPLITTING OVER THE REGION AS A TROUGH DIGS INTO
THE GREAT LAKES AND OHIO VALLEY. THE SURFACE RIDGE ALSO WEAKENING AT
THIS TIME ALLOWING A WEAK COLD FRONT INTO THE STATE. BOTH MODELS
CONTINUE TO SHOW A RELATIVELY DRY AIRMASS FOR THIS TIME OF THE YEAR
SPREADING INTO NORTH AND CENTRAL GEORGIA FROM THE NORTHEAST THROUGH
THE PERIOD. TEMPERATURES SHOULD REMAIN SEASONAL THROUGH THE PERIOD.

20

&&

.AVIATION...18Z UPDATE...
PRIMARY CONCERN IS LIKELIHOOD AND COVERAGE OF TSRA THIS AFTERNOON
AND TONIGHT. UNLIKE LAST FEW NIGHTS...SHOULD SEE MOST TSRA LATE
THIS AFTERNOON AND EVENING. ONLY ISOLD COVERAGE POSSIBLE AFTER
MIDNIGHT. WITH 30 PCT COVERAGE/PROBABILITY HAVE KEPT MENTION OF CB
IN MOST TAFS AND DROPPED THIS AFTER 01Z. SATELLITE/RADAR TRENDS
SO FAR SEEM TO MATCH MODEL FCSTS...ALTHOUGH THERE SEEMS TO BE LESS
TSRA ACROSS AL AND NORTHERN GA THAN FCST BY MORNING HRRR RUNS.
OTHER CONCERN IS LIKELIHOOD OF IFR CIGS AND MVFR FOG LATE TONIGHT.
GOOD AGREEMENT BETWEEN GFS AND NAM BUFR DATA BUT SOMEWHAT LESS
AGREEMENT WITH GFS AND NAM MOS CAT FORECASTS. CONSENSUS OF THESE
MODEL PROGS AND SUBJECTIVE EXPERIENCE WITH EAST SFC FLOW LIKE THIS
IS THAT WE WILL SEE 700-1000FT BKN CIGS AT MOST AIRPORTS AROUND
09-10Z. SHOULD BURN OFF FAIRLY QUICKLY...BUT WOULD NOT BE
SURPRISED IF IT HOLDS IN THRU 15Z OR LATER. SFC WINDS SHOULD
REMAIN EAST THROUGH SATURDAY WITH SFC HIGH SLOWLY BUILDING IN FROM
THE NE.

//ATL CONFIDENCE...
MEDIUM CONFIDENCE ON TSRA COVERAGE/PROBABILITY/LOCATION THROUGH
TONIGHT.
MEDIUM CONFIDENCE WITH IFR CIGS AFTER MIDNIGHT TONIGHT.
HIGH CONFIDENCE WITH WIND SPEED AND DIRECTION.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  89  69  88  67 /  20  20  10   5  10
ATLANTA         71  88  70  86  69 /  20  20  20  10  10
BLAIRSVILLE     65  86  63  86  64 /  20  20  10   5  10
CARTERSVILLE    68  89  67  87  66 /  20  20  20  10  10
COLUMBUS        74  88  73  88  71 /  20  40  30  20  20
GAINESVILLE     70  88  69  87  67 /  20  20  10   5  10
MACON           71  88  72  88  69 /  30  30  20  10  10
ROME            68  90  67  87  66 /  20  20  10  10  10
PEACHTREE CITY  69  89  68  87  66 /  20  20  20  10  10
VIDALIA         73  88  72  89  71 /  30  30  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Aug 27, 6:45 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 AM EDT FRI AUG 27 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
645 AM EDT FRI AUG 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN NEARLY STALLED ACROSS CENTRAL
GEORGIA TODAY AND TONIGHT...WITH A FEW SHOWERS AND STORMS BEING
FOCUSED NEAR THIS FRONT TODAY AND TONIGHT.

.PRIMARY HAZARDS...
LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL OCCUR WITH THE ISOLATED
THUNDERSTORMS.

.DISCUSSION...
THE ATMOSPHERE WILL BE MODERATELY MOIST AND UNSTABLE TODAY WITH
PRECIPITABLE WATER AROUND 1.3 INCHES AND CAPES NEAR 1500. THIS
SHOULD BE SUFFICIENT FOR ISOLATED TO LOCALLY SCATTERED
SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND TONIGHT...ESPECIALLY
ACROSS CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY OVER
CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Aug 27, 4:44 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT FRI AUG 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     4 NW VIENNA             32.13N 83.84W
08/26/2010                   DOOLY              GA   EMERGENCY MNGR

            DOOLY COUNTY EMERGENCY MANAGEMENT REPORTED 20 DOWNED AND
            30 DAMAGED PECAN TREES NORTHWEST OF VIENNA. A ONE HUNDRED
            AND FIFTY YEAR OLD OAK TREE, 6 FEET IN DIAMETER, WAS
            DOWNED TAKING A PORCH OFF A HOUSE. A FIELD OF CORN WAS
            ALSO LAID DOWN BY THE WINDS.

0135 AM     HAIL             1 SSW MCDONOUGH         33.44N 84.15W
08/27/2010  E1.00 INCH       HENRY              GA   PUBLIC

            NICKEL TO QUARTER SIZED HAIL ALONG CHURCH AVE.

0245 AM     HAIL             2 WSW DULUTH            33.99N 84.19W
08/27/2010  U0.25 INCH       GWINNETT           GA   PUBLIC

            PUBLIC REPORTED HAIL OF UNKNOWN SIZE NEAR THE
            CHATTAHOOCHEE RIVER.

0245 AM     TSTM WND DMG     2 WSW DULUTH            33.99N 84.19W
08/27/2010                   GWINNETT           GA   PUBLIC

            PUBLIC REPORTED SEVERAL TREES DOWNED IN DULUTH NEAR THE
            CHATTAHOOCHEE RIVER.

0305 AM     HAIL             3 E LOGANVILLE          33.84N 83.85W
08/27/2010  E0.88 INCH       WALTON             GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HAIL SLIGHTLY LARGER THAN A
            NICKLE ON BAY CREEK CHURCH ROAD IN LOGANSVILLE.

0315 AM     TSTM WND DMG     WALNUT GROVE            33.75N 83.85W
08/27/2010                   WALTON             GA   UTILITY COMPANY

            WALTON EMC REPORTED A POWER LINE DOWNED BY A TREE IN THE
            WALNUT GROVE AREA. POWER HAS BEEN RESTORED TO THE
            AFFECTED 1100 CUSTOMERS.

0320 AM     TSTM WND DMG     LOGANVILLE              33.84N 83.90W
08/27/2010                   WALTON             GA   EMERGENCY MNGR

            WALTON COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF
            LARGE AMOUNTS OF LIGHTNING, PEA-SIZED HAIL, AND A HOUSE
            DAMAGED BY A DOWNED TREE.

0329 AM     TSTM WND DMG     5 E LOGANVILLE          33.84N 83.81W
08/27/2010                   WALTON             GA   COUNTY OFFICIAL

            THE FIRST TREE WAS REPORTED DOWN AT 329 AM AND THE SECOND
            AT 331 AM OUTSIDE OF LOGANVILLE.

&&

RGARCIA
Local storm report, Aug 27, 5:06 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT FRI AUG 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     LA GRANGE               33.04N 85.03W
08/27/2010                   TROUP              GA   LAW ENFORCEMENT

            *** 1 INJ *** LAW ENFORCEMENT REPORTED A PERSON IN A
            VEHICLE INJURED BY A FALLEN TREE.

&&

KMCCALLUM
Special weather statement, Aug 27, 5:06 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT FRI AUG 27 2010

GAZ078-272130-
506 PM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HARRIS COUNTY UNTIL
530 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAIN HILL...MOVING WEST AT 20 MPH.

RAINFALL AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES CAN BE
EXPECTED ACROSS HARRIS COUNTY...INCLUDING AREAS AROUND MULBERRY
GROVE...HAMILTON...MOUNTAIN HILL AND WHITESVILLE-PINE LAKE. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Aug 27, 5:08 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT FRI AUG 27 2010

GAZ109-110-272145-
508 PM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN TELFAIR AND DODGE COUNTIES UNTIL 545 PM EDT...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILAN...MOVING WEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH AS IT MOVES
ACROSS TELFAIR AND DODGE COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE MILAN...RHINE...UNION AND FIVE
POINTS.
Special weather statement, Aug 27, 5:17 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 PM EDT FRI AUG 27 2010

GAZ002-004-005-011-012-019-272200-
517 PM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN NORTH FLOYD...
NORTHEAST CHATTOOGA...CENTRAL AND WEST GORDON...SOUTHEAST WALKER...
SOUTH WHITFIELD AND SOUTHWEST MURRAY COUNTIES UNTIL 600 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND VILLANOW TO CALHOUN...MOVING NORTHWEST AT
5 MPH.

RAINFALL AMOUNTS UP TO 2 INCHES INCHES CAN BE EXPECTED ACROSS
PORTIONS OF NORTH FLOYD...NORTHEAST CHATTOOGA...CENTRAL AND WEST
GORDON...SOUTHEAST WALKER...SOUTH WHITFIELD AND SOUTHWEST MURRAY
COUNTIES...INCLUDING AREAS AROUND OOSTANAULA...CALHOUN...
SONORAVILLE...NICKELSVILLE...RESACA...EVERETT SPRINGS...LAKE
MARVIN...TILTON...MILL CREEK...DALTON...VILLANOW AND SUGAR VALLEY.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 27, 5:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT FRI AUG 27 2010

GAZ074-085-097-272200-
533 PM EDT FRI AUG 27 2010

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN LAURENS...
JOHNSON AND WASHINGTON COUNTIES UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRIGHTSVILLE...MOVING SOUTHWEST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH AS IT MOVES
ACROSS LAURENS...JOHNSON AND WASHINGTON COUNTIES THROUGH 600 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DONOVAN...
WRIGHTSVILLE...HARRISON...SPANN...LOVETT...TUCKERS CROSSROAD AND
BREWTON.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:28 AM EDTSevere Thunderstorm WarningFFCHenry32 min
Aug 27, 3:08 AM EDTSevere Thunderstorm WarningFFCWalton34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.